Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 24, 2021, 9:29 PM EDT for Barrow County, Gwinnett County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 9:29 PM EDT (01:29 UTC)
- Expired
- Jul 24, 2021, 10:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Barrow County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242
WWUS82 KFFC 250129
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
929 PM EDT Sat Jul 24 2021
GAZ023-034-035-250200-
Hall GA-Barrow GA-Gwinnett GA-
929 PM EDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...WESTERN BARROW
AND NORTHEASTERN GWINNETT COUNTIES UNTIL 1000 PM EDT...
At 928 PM EDT...a strong thunderstorm was over Hog Mountain, or 8
miles north of Lawrenceville...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Winder, Sugar Hill, Snellville, Suwanee, Buford,
Braselton, Auburn, Flowery Branch, Dacula, Grayson, Carl, Rest Haven,
County Line, Harbin, Chateau Elan and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3419 8391 3413 8382 3411 8382 3410 8379
3409 8379 3407 8377 3406 8372 3405 8371
3405 8370 3401 8364 3385 8400 3409 8410
TIME...MOT...LOC 0128Z 326DEG 6KT 3408 8393
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 7:52 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 24, 7:52 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 752 PM EDT Sat Jul 24 2021 ...Updated for 00z Aviation Discussion... && .PREV DISCUSSION... /Issued 341 PM EDT Sat Jul 24 2021/ SHORT TERM /Tonight through Sunday Night/... Not much change in the short-term forecast trends. Medium-range models not quite as "bullish" in developing /maintaining the closed low off of the SC/GA/FL coast as previous runs. Drier air expected to squeeze down the lee of the Appalachians between this system and the ridge to the north already in place across central Georgia. Low- level moisture remains in place across the north, but drier mid- levels and weakening lapse rates is keeping convection a bit more limited today, and should continue to do so tomorrow. Still looking at isolated to scattered, diurnally focused, convection with near or slightly above normal temperatures through the remainder of the weekend. 20 LONG TERM /Monday through Saturday/... The upper pattern in the extended portion of the forecast will be a prolonged battle between a longwave trough to the east of the CWA and a building ridge to the west of the CWA. The ridge will advance eastward for a few days and then retreat while the trough shifts westward along the eastern seaboard...this back and forth will lead to a prolonged period of NW flow aloft for the CWA. At the surface, two frontal boundaries could impact the CWA. One during the middle to late part of the week and another by next weekend. The first boundary is progged to slowly sag south across northern portions of the state Wednesday into Friday and then become diffuse. The second boundary remains just to the north of the CWA through Saturday. Both boundaries will tend to provide some convergence for storms through the period. However, NW flow does tend to be active for GA this time of year with the potential for thunderstorm complexes to dive SE along any old frontal boundaries. The models typically have a difficult time resolving these features this far out, but the synoptic pattern will be favorable for MCS development. NListemaa && .AVIATION... 00Z Update... Have VCSH at all sites except MCN until 02z as showers continue around metro Atlanta and roughly along the I-85 corridor. VFR conditions are expected for much of the overnight period. Similar to previous nights, should see BR starting around 09z-10z with visbys down to 5-6 SM, though lower visbys cannot be ruled out with any patchy fog that develops. Cu field will develop once again on Sunday afternoon. Have VCSH at ATL, metro sites, and AHN starting at 18z Sunday. Winds should shift to SSE around 3-4 kts overnight at ATL and metro sites, then shift back to SW at 4-7 kts by mid- to late morning on Sunday. //ATL Confidence...00Z Update... Medium to high confidence on all elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 74 92 75 92 / 30 30 20 40 Atlanta 74 91 75 92 / 20 30 20 40 Blairsville 68 86 68 84 / 30 50 30 60 Cartersville 73 91 73 92 / 20 40 30 50 Columbus 73 94 74 95 / 20 20 10 30 Gainesville 73 89 73 90 / 30 40 20 50 Macon 72 94 73 95 / 10 20 10 30 Rome 73 93 73 92 / 20 50 30 50 Peachtree City 73 91 73 92 / 20 30 20 30 Vidalia 72 92 74 92 / 5 20 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....NListemaa AVIATION...Martin
Hazardous weather outlook, Jul 24, 9:33 AM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 933 AM EDT Sat Jul 24 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 933 AM EDT Sat Jul 24 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening. A few storms could become strong and capable of producing very heavy rain, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are possible across north and central Georgia Sunday through Friday...mainly in the afternoon and evening. A few storms could become strong and capable of producing locally heavy rain heavy rain... gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 24, 9:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
929 PM EDT Sat Jul 24 2021
GAZ023-034-035-250200-
Hall GA-Barrow GA-Gwinnett GA-
929 PM EDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...WESTERN BARROW
AND NORTHEASTERN GWINNETT COUNTIES UNTIL 1000 PM EDT...
At 928 PM EDT...a strong thunderstorm was over Hog Mountain, or 8
miles north of Lawrenceville...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Winder, Sugar Hill, Snellville, Suwanee, Buford,
Braselton, Auburn, Flowery Branch, Dacula, Grayson, Carl, Rest Haven,
County Line, Harbin, Chateau Elan and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3419 8391 3413 8382 3411 8382 3410 8379
3409 8379 3407 8377 3406 8372 3405 8371
3405 8370 3401 8364 3385 8400 3409 8410
TIME...MOT...LOC 0128Z 326DEG 6KT 3408 8393
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:07 PM EDT | Flash Flood Warning | FFC | Barrow, Gwinnett, Hall | 6 hr |
| Jul 25, 3:43 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 4 hr |
| Jul 25, 9:25 AM EDT | River Flood Warning | FFC | Gwinnett | 11 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.